Has there been any research about the length of time that the IVIG treatment is effective, does it lose its effect after time?
Is there any info about length of time IVIG treatment is effective(8 posts) (5 voices)
It's unclear if you mean how long does each individual treatment last, or how long does treatment remain effective when done as maintenance doses?
I remember both subjects being touched on in most overview articles. There very well may be studies addressing both questions specifically. But I can tell you just from being familiar with the information here in the forum and elsewhere, experiences run the gamut.
Individual treatment effectiveness: anywhere from zero to lengthy remission. Some people don't see any benefit from infusions and some only need one and then they're good to go for the duration. Most, however, need repeated infusions at anywhere from one week to several month intervals. Two weeks to four weeks is common.
As for long-term effectiveness, most authorities mention that after a period of years doses need to be increased to maintain the same benefit and may stop working altogether. I can't think of anyone offhand who has reported this. Guy, you've been getting treatments since the 80s. Can you comment? Anyone else?
Thanks, I didn't word my question very well sorry.
I meant long term, I was wondering if IVIG became less effective over time and eventually stop working.
Mine has been working well but I've only been having it a year so far. Every time I get really tired or slow down I start to think it's not working, but I guess I just overdo it sometimes and it throws me for a few days.
Does anyone else have this problem?
By the way I hope everyone has a special Christmas his year and a healthy 2017!
I was told it might stop working over time. If it becomes less effective then they will increase your dose. I have been on for 2 years now, every 4 weeks. I have had a few spells when I was getting tired and feeling like I needed more. My doctor suggested at that time to increase the dose but I opted to stay at 4 weeks. I felt during those times that I was overdoing things and experiencing some stressful events. It all depends also on how long your kidneys can take it. If we stay healthy otherwise then we are ok.
I heard from my doctor exactly the same thing as Pster was told. So far, I have been on IVIG for around 7 years and there was no need to increase the maintenance dose so far. I am stabilized with 1g/kg every 8 weeks (started at the usual dose of 2g/kg and was gradually reduced).
I have very often the same question in my mind... for how long will this work ? Have no clue...
Somebody asked about kidneys a while back and so we do have some information about this. Basically, unless your kidneys are already a problem, you're usually fine. Avoiding immunoglobulin that is stabilized with a sugar could help.
The first link below has the most information.
I keep seeing references to "getting tired" as a symptom between, or approaching doses. I have not yet started treatment, but am curious as to whether this tiredness started after treatment or was present beforehand and addressed by the IVIg treatments. Personally, I've felt "tired" in general for a few years. I never feel fully rested no matter how much sleep I get (which is often 9-11 hours). I have never been great with diet or exercise, and have always contributed my lack of energy to that (although I'm still 5'10", 180lbs, so not visually out of shape). I'm also 40 years old, so had attributed some lack of energy to general aging. And, I take oxycodone for back pain, along with a muscle relaxer at bed time - trying for full disclosure here. Oh, and I've also had some depression that i figured might have contributed.
I saw on the MMN Quality of Life Survey by Neuropathyaction.org (or posted by them) [http://www.neuropathyaction.org/downloads/MMN_article%209-26-2016.pdf], that 75% of participants "felt exhausted" and 21% reported "fatigue". Not sure what the difference, exactly, is between the two - i'm thinking relative to the person answering. But, this survey was given to 91% of participants already getting IVIg treatment, and 9% doing subQ.
Could the lack of energy I've had be related to MMN, or is that something that's. side effect of the IVIg treatments?
Any experiences are appreciated.Posted 1 month ago #
I keep seeing references to "getting tired" as a symptom between, or approaching doses. I have not yet started treatment, but am curious as to whether this tiredness started after treatment or was present beforehand and addressed by the IVIg treatments.
Both. A lot of people report fatigue as a standard MMN symptom. Other people, presumably without symptomatic fatigue, report that they are tired for a day or two after their infusion, which then goes away.
As with so many things in our MMN world, it runs the gamut!
Personally, I'm rather lucky in that I don't really suffer from fatigue. And when I was getting treatments, they didn't make me tired. Treatment didn't help me, either.Posted 1 month ago #
You must log in to post.